Alert archive / Texas / Flash Flood Warnings in 2002
Flash Flood Warning 30, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jul 3, 2002, 10:59 AM CDT for 4 counties in Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2002, 10:59 AM CDT (15:59 UTC)
- Expired
- Jul 3, 2002, 2:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
Counties Coryell County, TX, Erath County, TX, Hamilton County, TX, Lampasas County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 119 km from the middle of the area, began a volume at 15:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 4.0 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 828 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 505 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 031559
FFWFTW
TXC099-143-193-281-031900-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1055 AM CDT WED JUL 3 2002
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CORYELL COUNTY IN NORTH CENTRAL TEXAS
ERATH COUNTY IN NORTH CENTRAL TEXAS
HAMILTON COUNTY IN NORTH CENTRAL TEXAS
LAMPASAS COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 200 PM CDT.
* AT 1055 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY
RAIN FROM STEPHENVILLE TO SOUTH OF LAMPASAS...MOVING NORTH AT
15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE GATESVILLE...HAMILTON AND
HICO
AT 1050 AM...SEVERAL COUNTY ROADS WERE ALREADY CLOSED IN LAMPASAS
COUNTY...WITH WATER OVER SEVERAL ROADS IN HAMILTON COUNTY. RADAR
ESTIMATES RAINFALL AMOUNTS BETWEEN 3 AND 4 INCHES HAVE FALLEN SINCE
7 AM...WITH ADDITIONAL 3 AND 4 INCH AMOUNTS POSSIBLE THROUGH 100 PM.
KEEP CHILDREN FROM PLAYING NEAR RUSHING FLOOD WATERS. THE BANKS
STREAMS AND FLOODWAYS ARE SLIPPERY AND RAIN SOFTENED GROUND MAY GIVE
WAY EASILY. DO NOT LET YOUR CHILD BE A VICTIM OF DANGEROUS FLOOD
WATERS
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 3249 9843 3223 9849 3201 9826 3183 9816
3168 9843 3142 9824 3126 9846 3106 9842
3108 9794 3133 9750 3202 9802 3210 9788
3248 9811What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 7:10 AM CDT, 3 hours 49 minutes earlier.
Area forecast discussion, Jul 3, 7:10 AM CDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
710 AM CDT WED JUL 3 2002
AVIATION DISCUSSION...
THE MAIN AREA OF SHOWERS AND THUNDERSTORMS THIS MORNING IS EXPECTED
TO BE WEST OF A WACO...TO DFW...TO SHERMAN LINE. IFR/MVFR CEILINGS
WITH SOME PATCHY FOG IS EXPECTED THROUGH LATE MORNING. SCATTERED
THUNDERSTORMS ARE EXPECTED TO DEVELOP FARTHER EAST BY THIS AFTERNOON.
THUS HAVE INCLUDED A TEMPO OR PROB40 FOR TSRA FROM 18Z THROUGH 02Z.
#58
556 AM CDT WED JUL 3 2002 UPDATED PUBLIC DISCUSSION...
UPDATED FOR THE FOURTH OF JULY TO ADD SLIGHT CHANCES FOR AFTERNOON
THUNDERSTORMS. NO OTHER CHANGES.
THERE IS NO REAL FOCUS FOR STORMS THURSDAY...BUT WITH PLENTY OF LOW
LEVEL MOISTURE...LITTLE TO NO CAP...AND A WARMER DAY...A FEW STORMS
COULD POP OVER NORTH TEXAS. SHOULD BE ISOLATED...HENCE THE LOW POPS.
FCSTID = 30
.FWD...FLOOD WATCH TODAY FOR ZONES TXZ091>095...TXZ100>107...
TXZ115>123...TXZ129>135...TXZ141>148...TXZ156>162...
TXZ174>175.In the hours before
Special weather statement, Jul 3, 5:00 AM CDT, 5 hours 59 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-032200- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 500 AM CDT WED JUL 3 2002 ...HEAVY RAIN WILL BE THE PRIMARY WEATHER THREAT FOR TODAY... A FLOOD WATCH IS IN EFFECT FOR ALL OF NORTH TEXAS TODAY. THE COMBINATION OF AN UPPER LOW OVER CENTRAL TEXAS...A VERY MOIST AIRMASS...AND SATURATED...OR NEARLY SATURATED...GROUNDS...ARE CONDITIONS FAVORABLE FOR POTENTIAL FLOODING RAINS TODAY. LIGHTNING STRIKES ARE ALSO POSSIBLE...BUT THE THREAT OF FLOODING WILL BE THE MAIN PROBLEM. THE THREAT OF HEAVY RAIN MAY CONTINUE INTO THE EVENING HOURS ACROSS ALL OF NORTH TEXAS...BUT MOST OF THE RAIN IS EXPECTED TO SHIFT TO THE WEST OF THE I-35 CORRIDOR LATE TONIGHT. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. IF YOUR VEHICLE STALLS...ABANDON IT AND SEEK HIGHER GROUND IMMEDIATELY. RAPIDLY RISING WATER MAY ENGULF YOUR VEHICLE AND ITS OCCUPANTS AND SWEEP THEM AWAY.
Nearby
Flash Flood Warnings in Texas, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.